Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Need Solution
Jul 29, 2007

Hi docs,

I'm sorry for asking again this question (Because I need more detailed info). I am a male, 25 years old from Indonesia and I have a 'special case' with ARV. I already take ARV for more than 1 year, and I take AZT+3TC+NVP but I cannot handle the side effects such as fever, nausea and skin rash so I changed NVP with EFV. After I take AZT+3TC+EFV I gets a different side effect (lost appetite and have wasting syndrome / Lost around 10 kilograms) and the most serious things are I has a gynecomastia and depression and also insomnia.

After I discussed with some doctors in Indonesia, I must to change EFV with TDF (Triple Nukes), My question is why some doctors in Indonesia give suggestion to change EFV with TDF (which is not easy to get TDF in Indonesia)?

This is also alist of medications that I take.

- Nausea: Perimperan 10 mg, Vometa, Pompaton 40, Nexium (esomeprazole) 20 mg.

- Vitamins and suplements; Pharmaton, Supradex, Becom-C, Sangobion, Curcuma, HP-Pro, Im-Reg, Honey bee

- From psychiatrist; Kalxetin (Fluoxetine) 20 mg, Ativan (Lorazepam) 1 mg, Serenace (Haloperidol) 0,5 mg, Esilgan, Amitripthylin, nopras, zyprex, calmlet.

And the last question there is any treatment for gynecomastia (breast enlargement) without surgery and do not need a lot of cost?

Waiting for your info.

Thanks for your help.

Response from Dr. Conway

At this stage, I am most concerned about the gastrointestinal side effects. I would first want to make sure that these are not due to your HIV disease itself or some complication of it. If not, I would be concerned that the AZT is causing you problems. As far as the neuro-psychiatric symptoms, these are clasically associated with efavirenz, so I would want you to stop taking that also.

A nucleoside backbone that makes some sense would be a combination of abacavir and lamivudine. As far as a third drug goes, I would go with any protease inhibitor you have (saquinavir, atazanavir, kaletra...)

The gynecomastia is an unfortunate problem, that may well require surgery to correct.



Previous
Dr. Brian would you recommend me any other test.
Next
VIN 3

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement